Alert archive / Ohio / Wind Advisories in 2017
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 17, 2017, 3:03 PM EST for 8 counties in Indiana; 12 counties in Kentucky; 32 counties in Ohio. It took effect at Nov 18, 2017, 12:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 3:03 PM EST (20:03 UTC)
- In effect from
- Nov 18, 2017, 12:00 PM EST
- Expired
- Nov 18, 2017, 10:36 PM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS71 KILN 172003 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 303 PM EST Fri Nov 17 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180415- /O.NEW.KILN.WI.Y.0006.171118T1700Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 303 PM EST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 4 AM EST SUNDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from noon Saturday to 4 AM EST Sunday. * WINDS...South winds during the day Saturday becoming northwesterly Saturday evening into Saturday night. Winds are expected to be 15 to 25 mph with gusts upwards of 40 to 50 mph. * TIMING...Winds will be gusty through the day on Saturday with the strongest wind gusts Saturday evening into Saturday night. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
6 follow-up statements
148 WWUS71 KILN 180220 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 920 PM EST Fri Nov 17 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181200- /O.CON.KILN.WI.Y.0006.171118T1700Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 920 PM EST Fri Nov 17 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 4 AM EST SUNDAY... * WINDS...South winds during the day Saturday becoming northwesterly Saturday evening into Saturday night. Winds are expected to be 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds will be gusty through the day on Saturday with the strongest wind gusts Saturday evening into Saturday night. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
645 WWUS71 KILN 180820 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 320 AM EST Sat Nov 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181630- /O.CON.KILN.WI.Y.0006.171118T1700Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 320 AM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST SUNDAY... * WINDS...South winds during the day Saturday will become northwest Saturday evening into Saturday night. Sustained winds of 20 to 30 mph with gusts between 40 to 50 mph are expected. * TIMING...Winds will be gusty through the day on Saturday with the strongest wind gusts likely occurring Saturday evening into Saturday night. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
731 WWUS71 KILN 181533 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1033 AM EST Sat Nov 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190000- /O.CON.KILN.WI.Y.0006.171118T1700Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1033 AM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...Winds will be gusty through the day with the strongest wind gusts likely occurring this evening into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
764 WWUS71 KILN 182052 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 352 PM EST Sat Nov 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190500- /O.CON.KILN.WI.Y.0006.000000T0000Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 352 PM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...Southwest winds 20 to 30 mph with gusts up to 45 mph, becoming northwest this evening. * TIMING...Winds will be gusty this evening into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
983 WWUS71 KILN 190056 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 756 PM EST Sat Nov 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190900- /O.CON.KILN.WI.Y.0006.000000T0000Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 756 PM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...Northwest 20 to 25 mph with gusts up to 45 mph. * TIMING...Winds will be gusty this evening into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
862 WWUS71 KILN 190336 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1036 PM EST Sat Nov 18 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190445- /O.CAN.KILN.WI.Y.0006.000000T0000Z-171119T0900Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1036 PM EST Sat Nov 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Strong northwest winds of 15 to 25 mph with gusts up to 40 mph will continue to slowly diminish overnight. With wind speeds expected to remain below advisory criteria, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:23 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 17, 1:23 PM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 123 PM EST Fri Nov 17 2017 .SYNOPSIS... High pressure will move east of the region today. A low pressure system will organize over the southern Plains tonight, strengthening as it tracks northeast through the Great Lakes Saturday into Saturday night. The low and its associated cold front will bring showers and a few thunderstorms. Drier and colder air will arrive behind this system on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface high pressure will be situated east of the area today with south southeasterly flow through the day. Low clouds are starting to decrease from south to north across the area and expect this trend to continue. There will be some mid and high clouds however moving into the region. With WAA advection today and more breaks in the clouds expect temperatures to climb into the upper 40s to middle 50s across the region. Expect precipitation to hold off until after the end of the near term time period. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Mid level energy will move from the central Rockies into the central/southern Plains tonight. As this occurs, low pressure will organize over the southern Plains, tracking northeast to a position near St. Louis by Saturday morning. This process will increase the southerly flow over our area along with a decent 850 mb low level jet pivoting through the region as well. WAA/moist ascent with the low level jet will first spread some showers into the northwest CWFA this evening, with showers increasing in coverage and expanding southward through the overnight hours. Elevated instability will also move into the region, allowing for a chance of thunderstorms. Southerly winds will become gusty overnight with lower 30 knots likely toward Saturday morning. Temperatures will drop off some early this evening, then they will slowly rise into the 50s overnight. On Saturday, as the mid level energy moves east into the Great Lakes and the Ohio Valley, low pressure will deepen as it tracks northeast through the southern Great Lakes. Ongoing showers and a few thunderstorms in the morning may exhibit a temporary shift to the north and northwest as the flow buckles ahead of the low. By mid to late afternoon, a cold front associated with the low will begin to move into the western CWFA, bringing a focused line of showers and a few embedded thunderstorms with it. Although instability will be weak at best (generally less than 500 J/kg of MLCAPE), the increasing strong wind environment poses a threat for a few thunderstorms along and ahead of the cold front to become strong or severe, especially in the Tri-State region where the instability will be the greatest. As such, the Tri-State region is in a marginal risk for damaging winds on Saturday. Synoptic scale winds outside of thunderstorms will also be gusty, generally in the lower 30 knots. Will mention the severe threat and wind gusts in the HWO. It will briefly warm into the 50s to the lower 60s ahead of the cold front. By Saturday night, the low will move off to the northeast, allowing the cold front to move through the remainder of the region. The threat of thunder will end with the passage of the front. Showers, particularly over the northwest behind the front, will shift east/northeast overnight, allowing dry conditions to return late. It now appears that precipitation will end before the atmosphere becomes cold enough to support snow. Winds will be quite gusty, especially through early morning hours, in the wake of the front due to the pressure gradient and strong CAA in a decent wind regime. Models suggest that wind gusts will remain just below wind advisory criteria with mid to upper 30 knots expected (40 to 45 mph). Will mention the wind gusts in the HWO. Lows by Sunday morning will be much colder with lower to mid 30s forecast. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The ILN CWA will be within a regime of deep-layer northwesterly flow on Sunday morning, well behind the Saturday night cold front. This pattern is obviously one that will support continued cold advection, and with the core of the coldest 850mb-700mb air forecast to be over the area on Sunday, there will be some impacts to the weather that need to be discussed. The cold air just off the surface will support steep lapse rates and a well-mixed boundary layer. This is expected to allow for cloud cover to remain prevalent through the day, and sky grids have been increased, in collaboration with surrounding offices. Lake effect snow is expected downwind of Lake Michigan in particular, and it does appear that the pattern supports at least some flurries getting into the northern half of the forecast area. Model soundings might suggest that it could be just warm enough to melt the flakes, but this forecast is also expecting a pessimistic temperature forecast, so no rain or sprinkles will be included in the grids. Unquestionably, wind will also be worth noting, with gusts in the 20-30 knot range expected. Though the pattern will change a little going into the week, one constant will be the wind, as the near-surface pressure gradient will remain strong through the period -- supporting gusts above 20 knots. High pressure nudging into the area from the southeastern states will force a switch to southwesterly flow on Monday, warming temperatures through both Monday and Tuesday. A weak cold front is expected to move through the region on Tuesday night. This front will be pivoting into a WSW-to-ENE orientation, and will be far removed from its parent low (moving into northern Quebec). With moisture also lacking, a dry forecast will be maintained as this front passes through. Not expecting as strong of cold advection as with the current weekend setup, but temperatures will drop slightly from Tuesday to Wednesday, before starting a slow recovery through the rest of the week. Beyond this front, the ILN CWA is likely to remain between weather systems (in what is actually somewhat of an active pattern for other parts of the CONUS) through at least Thursday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... High pressure will allow for dry conditions across the region for the remainder of the daytime hours. There is some isentropic lift later this evening into tonight which will allow for some shower activity. Off and on shower activity will be possible through the TAF period. Cannot rule out some isolated thunder towards the end of the TAF period, however due to the isolated nature decided to leave out at this time. Winds and wind gusts will pick up tonight. There will be the potential for some LLWS at times overnight as well. Cigs will gradually lower tonight with MVFR TO IFR cigs possible by the end of the TAF period. OUTLOOK...MVFR or IFR ceilings and visibilities likely Saturday into Saturday night. MVFR ceilings to linger on Sunday. Thunderstorms possible on Saturday. Gusty winds between 30 and 40 knots likely Saturday into Saturday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Novak SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Novak
Hazardous weather outlook, Nov 17, 4:42 AM EST, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 442 AM EST Fri Nov 17 2017 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-082- 088-181200- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking- Pike-Scioto- 442 AM EST Fri Nov 17 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will move through the region Saturday afternoon and evening. Showers and a few thunderstorms will accompany the front. In addition to gusty winds possible with thunderstorms, it will remain gusty overall through Saturday night, with 40 to 45 mph wind gusts possible behind frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070>072-077>081-181200- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams- 442 AM EST Fri Nov 17 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will move through the region Saturday afternoon and evening. Showers and a few thunderstorms will accompany the front, with a few strong to severe thunderstorms possible. Damaging winds will be the primary severe weather threat. In addition to gusty winds possible with thunderstorms, it will remain gusty overall through Saturday night, with 40 to 45 mph wind gusts possible behind frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Ohio, 2017Wind Advisories in Kentucky, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.